Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What causes swollen legs and mucus laden cough while on insulin, trajenta and invokana for diabetes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
I'm a Diabettic on Insulin, Trajenta, Amaryl, and Invokana. Swollen legs have come and gone and come back in last month. I've been sick with a mucas laden cough, no sneezing, but heavy buildup in the nose. Last dose of Z-PAck was ineffective the last time I had these symptoms. Doctor is worried about creating an immune problem. New issue a rattling in my front left thigh in between my knee and groin. Happens every time I get up and start walking and stops. No pain, just annoying that it feels weird
Posted Wed, 1 Jan 2014 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer: likely viral illness Detailed Answer: HI, thanks for using healthcare magic The symptoms of wet cough, nasal congestion and secretion are most common related to viral illnesses. Less commonly there can be a bacterial cause. Antibiotics such as z pak would not be effective for a viral infection. If they are used repeatedly for viral illnesses, there is a risk of developing antibiotic resistance. In general these symptoms last 7 to 14 days though the cough can persist up to 6 weeks. This is called a post viral cough. The treatment would consist of the following: (1) using enough fluids- this would decrease the viscosity of the secretions (2)a humidifier and the use of warm facial compressions would also help with drainage (3)a mucolytic would help to get rid of the secretions in your chest and nose by helping to break them up so they can be expelled. Examples are mucotec, mucomyst, bisolvan, mucinex. (4 ) a cough suppressant may also be helpful In term of the abnormal sensation in the leg, it may be related to the viral illness you are currently fighting or to diabetes. Viral illnesses because they are usually associated with altered food and fluid intake can result in electrolyte disturbance that can cause these symptoms. Alternatively diabetes is well known to cause neuralgia or nerve related pain. If it continues beyond this viral illness, you should consider assessment by your doctor. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor